Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Tamoxifen, COVID-19 Vaccine and Estradiol Changes?

Hi All. I just completed my 4th year on Tamoxifen. About a couple of years ago I finally stopped getting the horrendous hot flashes and night sweats. I received the Pfizer COVID-19 Vaccine and not long after, started getting hot flashes again. When I had my onco appt this week with bloodwork, I asked to have my estrogen checked. The results came back and my estradiol level went from <11.8 about 1.5 years ago to 610.4. Has anyone else had a similar situation after the vaccine?

Comments

  • marie12
    marie12 Member Posts: 7

    This is very useful information.

  • waves2stars
    waves2stars Member Posts: 98

    I have heard of younger women having strange periods the month of the vaccine. I actually got covid and had very different cycles for two months, like high estrogen. But it seems to be a temporary response to the virus or vaccine

  • I haven't been on this site for quite sometime but returned to see if I could get information on the Covid vaccine responses with people on Tamoxifen. I have been on Tamoxifen for 8 years and am doing very well on it. I am concerned how the vaccine will affect the Tamoxifen doing its job. Thank you for your input!

  • threetree
    threetree Member Posts: 1,255

    I take Letrozole, not Tamoxifen, but after the vaccine, I noticed that for a good month at least, all of my Letrozole side effects really ramped up; body and joint aches, sweats, hot flashes, mood swings - all of it.

  • She38
    She38 Member Posts: 2

    I also came here to check if anyone was having irregularities with cycles after covid vaccine. My periods stopped during chemo almost 3 years ago. I had 2 occasions of break through bleeding that was very heavy and D&C for thickened uterine lining which came back clear. I have been on Tamoxifen for 2.5 years. It has been 6 weeks since my second dose of Pfizer vaccine and I have had days of cramping followed by heavy bleeding again. I was previously thought to be in menopause even though I am 41 because I had not had regular periods since chemo and only the 2 breakthrough heavy bleeds. I am interested to know if anyone else considered menopausal has had a breakthrough bleed since having their last vaccine.

  • Imdtm23
    Imdtm23 Member Posts: 8

    I'm also here checking to see if anyone has had a similar experience. My last period was April 2018. In October 2018, I was diagnosed with breast cancer and had bilateral mastectomy in Dec 2018. Started Tamoxifen Jan 2019. No periods since then. On April 4th, I got my 1st booster of Pfizer Covid vaccine (employer mandated it) and two weeks later I started bleeding. Called my Gynecologists and he brushed off the relationship to vaccine and period. I was sent for an ultrasound when they couldn't see my ovaries because of gases and bladder shadow but doctor said it was normal. Now I am schedule for a D&C next week. Period finally slowing down, it is now day 18. What do you do when the doctors cant explain why you started bleeding after 4 years.

    Very frustrated.

  • rah2464
    rah2464 Member Posts: 1,192

    Imdtm I had a "biblical" period during my early years on Tamoxifen as well. Lasted kid you not, 40 days. T is a pretty potent medicine and can do a number on your uterus. Glad to hear you are addressing the bleeding issue (not sure whether or not exacerbated by your covid shot but who knows). Hope all is benign.